MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE TRACK; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE TRACK; WIRE, GUIDE, CATHETER
Model Number RA*GB14301C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The involved device was not returned for evaluation.Therefore, the investigation was based on user facility information and evaluation of a retention sample of the involved product code/lot.Visual inspection of the retention sample revealed no anomaly including a break over the entire length.Magnifying inspection of the shaft did not find any anomaly such as a kink, peeled-off urethane outer layer, or a flaw, over the entire length, including the area around 40mm from the distal end.The outer diameter at approximately 40mm from the distal end was measured and confirmed to meet the manufacturer specifications.The breaking strength of the retention sample was evaluated in accordance with the shipping inspection procedures.The result showed it was 878gf, which met the factory's specifications.The retention sample was found to have been broken off at approximately 13mm from the distal end (point a).The actual sample was reported to have been snapped at approximately 40mm from the distal end (point b).Since point a and b were located in the tapered area, point b was large in diameter compared to point a.From this, it is presumed that the breaking strength at point b was higher than that of point a.The urethane outer layer was removed with solvent and the core wire was inspected under a magnifier.No kink, no flaw, or no other visible anomaly was observed in the area around 40mm from the distal end.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no findings.Ifu states: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Do not apply repetitive bending force to one specific point of the device as this may cause damage to the glidewire advantage.It is likely that in order to cross the lesions with the actual sample, the doctor made a loop on it by sagging the distal section and then rotating the shaft.After the actual sample crossed the lesions, the distal section of it got trapped due to some factor.When the actual sample in that state was pulled in the proximal direction, the loop could not be undone and pulling force was exerted on that area, which led to the fracture of the shaft.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).
 
Event or Problem Description
The user facility reported that the during a trial of the new glidewire advantage track wires, one of the.014 wires snapped off inside the patient after one pass.The wire snapped at the joint and put a screeching halt to the case.The patient's condition was stable and okay, the procedure outcome was a success.Additional information was received on 16jan2020.It was a peripheral intervention/cli case.The wire entered the patient through a 4/5 slender sheath in the posterior tibial artery.The wire was located and still is in the patient's posterior tibial artery; the wire was not retrieved.The doctor had to gain access in a different vessel (the anterior tibial) and finished the case via that access site.The wire breaking off in the posterior tibial artery changed what his whole game plan was for intervention.The patient was not hospitalized for a longer period.Additional information was received on 20jan2020.The patient had stenosis and calcification.The patient was reported to be fine and the case was able to be completed successfully.The length of the wire remained inside the patient was 40mm (4cm).The wire snapped approximately 4cm from the distal tip of the wire.The doctor uses a technique where he loops the wire, then pushes and twists the wire to cross lesions.It is a very common tactic he uses to cross tight lesions.This time, he looped the wire one time, pushed the wire forward, while twisting at the same time and advanced the wire through the lesion.After he passed the lesion, almost immediately upon "undoing" the loop he had previously created, the distal 4cm of the wire snapped off in the patient's posterior tobias artery.This was a setback in the case because it shut down the patient's posterior tibial artery and caused the doctor to have to use a different access site to complete the case.Once the wire snapped, the doctor was unable to complete the case from the pt artery.He had to gain access in the patient's anterior tibial artery in order to proceed.It was not a favorable location to complete the case from.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE TRACK
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9664527
Report Number9681834-2020-00011
Device Sequence Number3445075
Product Code DQX
UDI-Device Identifier04987350727886
UDI-Public04987350727886
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K163004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberRA*GB14301C
Device Catalogue NumberGAT1430
Device Lot Number191103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient Weight74